MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MOUNTAINEER OCT SPINAL SYSTEM MINI POLYAXIAL BONE SCREW 3.5 X 3.5 X 32MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MOUNTAINEER OCT SPINAL SYSTEM MINI POLYAXIAL BONE SCREW 3.5 X 3.5 X 32MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188320332
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: mni and kwp.Complainant part is expected to be returned for manufacturer review /investigation, but has yet to be received.Initial reporter facility name: (b)(6) hospital.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during an arcus posterior ablation (c1) and fusion (c1/2) treating myelopathy, the surgeon was unable to detach the screwdriver from the screw.The surgeon turned the screwdriver clockwise and counterclockwise, the screwdriver finally detached, but inner component of the screw came off.The procedure was completed successfully.The patient was reported as stable.This report involves one (1) mountaineer oct spinal system mini polyaxial bone screw 3.5 x 3.5 x 32mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9 h3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the dhr of product code: 188320332.Lot : atfc7f.The product was released on: 18.06.2015.Qty: (b)(4).The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that screw head cap component was fell apart from the screw implant.No other visual damages were observed on the device.The dimensional inspection of the received device revealed that the device was conforming to the specifications.The functional test cannot be performed as the mating devices were not returned.The observed fell apart condition was consistent with a random component failure that may have been caused by exposure to unintended/overt forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the screw head cap component was fell apart from the screw implant.While no definitive root cause could be determined, it is probable that the component was fell apart from the device due to the unintended/overt forces.The alleged device interaction issue cannot be confirmed since the mating device was not received for the analysis, there was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawings reflecting the current and manufactured revisions were reviewed.Dimensional inspection: the outer diameter of the screw head cap was measured ø4.985 mm, which is within the specification.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOUNTAINEER OCT SPINAL SYSTEM MINI POLYAXIAL BONE SCREW 3.5 X 3.5 X 32MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11494819
Report Number1526439-2021-00449
Device Sequence Number14577192
Product Code NKG
UDI-Device Identifier10705034158143
UDI-Public(01)10705034158143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188320332
Device Catalogue Number188320332
Device Lot NumberATFC7F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer04/28/2021
05/24/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date05/17/2021
06/03/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWDRIVERS